Alert archive / California / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 15, NWS Sacramento, CA

August 1, 2000Alpine County, California

NWS Sacramento, CA issued this severe thunderstorm warning at Aug 1, 2000, 4:39 PM PDT for Alpine County, California. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2000, 4:39 PM PDT (23:39 UTC)
Expired
Aug 1, 2000, 5:15 PM PDT
In force
36 min
Issued by
NWS Sacramento, CA
Area
Whole counties

County Alpine County, CA

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 11.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2000-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2000-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3429 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS56 KSTO 012342
SVRSAC
CAC003-020025-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SACRAMENTO CA
439 PM PDT TUE AUG 1 2000

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ALPINE COUNTY IN CENTRAL CALIFORNIA

* UNTIL 515 PM PDT

* AT 440 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NORTH OF LAKE ALPINE...MOVING TO THE NORTH AT
  15 TO 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  KIRKWOOD SKI RESORT AND OVER HIGHWAY 88 BETWEEN 445 AND 500 PM

DAMAGING WINDS AND HAIL AROUND DIME SIZE OR LARGER ARE LIKELY.
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WIN^DOWS!

JHM

N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 2:10 PM PDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 1, 2:10 PM PDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
210 PM PDT TUE AUG 1 2000

OUTFLOW BOUNDARY MOVED THRU THE CENTRAL VALLEY TODAY AND INCREASED
THE SOUTHERLY FLOW. THIS HAS RELAXED OVER THE SAC AREA AS LIGHT WEST
WINDS ARE NOW OBSERVED WITH WEAK ONSHORE FLOW...BUT 12KT WINDS
CONTINUE IN THE FAR NORTH VALLEY. BAND OF AC/VIRGA SEEN MOVING OVER
SAC AT THIS TIME AS OLD CONVECTIVE WAVE MOVES OFFSHORE. BEHIND THIS
THE AIR MASS IS VERY UNSTABLE WITH MSAS LI'S SHOWING -6 LI'S IN THE
SOUTHERN SIERRA. THUNDERSTORMS SEEN ALREADY FROM ALPINE COUNTY
SOUTHWARD. 88D ALREADY SHOWING A 49 VIL NEAR MARKLEEVILLE. EXPECT
ACTIVITY TO INCREASE THIS AFTERNOON/EVENING AND SPREAD NORTH
TONIGHT. CONCERN TONIGHT IS THE POSITION OF THE WEST-EAST ORIENTED
UPPER RIDGE AXIS SHIFTING OVER CENTRAL CAL. THIS WILL PLACE THE BEST
UPPER DIVERGENCE OVER THIS REGION BY 12Z WEDNESDAY AS ANOTHER WAVE
ROTATING AROUND THE ANTICYCLONE MOVES OVERHEAD. AVN APPEARS TO BE
PICKING UP ON THIS WELL WITH 500-MB OMEGA. THIS MAY BE THE WAVE
ENTERING SOCAL NOW ON WATER VAPOR. MARGINAL DYNAMICS/MID LEVEL
INSTABILITY ACTING ON SUBTROPICAL MOISTURE WITHIN SOUTHEAST H5 FLOW
MAY BE ENOUGH FOR NOCTURNAL THUNDERSTORMS...EVEN FOR THE SAN
JOAQUIN/SAC VALLEY. OUTFLOW BOUNDARIES FROM SIERRA CONVECTION MAY
COMPLICATE MATTERS. THIS MOISTURE MOVES INTO LAKE COUNTY/BAY AREA
EARLY TOMORROW. WILL CONTINUE ISOLATED WORDING FOR THE NORTHERN
MOUNTAINS THRU WEDNESDAY AS SOUTHERLY FLOW INCREASES TONIGHT BUT
BECOMES MORE SOUTHWEST BY 00Z THURSDAY. DEFORMATION ZONE IN THIS
REGION SHOULD BE THE NORTHERN EXTENT OF ACTIVITY. LOWER HEIGHTS AND
INCREASE SOUTHWEST FLOW WILL LEAVE THE ONLY CHANCE FOR MOIST
CONVECTION OVER THE SIERRA NEVADA ON THURSDAY.

CONCERNING TEMPERATURES...SEE LITTLE CHANGE IN H85 TEMPS WEDNESDAY
SO WILL GO WITH NEAR PERSISTENT. AT THIS HOUR TEMP TRENDS ARE
RUNNING SIMILAR TO MONDAY. DEPARTING CLOUD COVER SHOULD ALLOW
SAC AREA TO HEAT UP TO NEAR FORECAST VALUES LATE TODAY. MANY LOCALES
ALREADY AT OR OVER 100F. RATHER MUGGY FOR CALIFORNIA AS DEWPOINTS
HOVER NEAR 60F. WEAKENING RIDGE RESULTING IN SYNOPTIC COOLING ON
THURSDAY AND POSSIBLY SOME INCREASE IN MARINE COOLING. AVN STILL
ADVERTISES A WAVE TO MOVE THRU THE BAY AREA 12Z FRIDAY WHICH SHOULD
DEEPEN MARINE LAYER/STRENGTHEN ONSHORE FLOW. AFTERWARDS A FLAT
588-DM RIDGE IS IN PLACE LATE FRIDAY AND SATURDAY WITH SOME HEIGHT
RECOVERY.

LONG RANGE MODELS MORE CONSISTENT SHOWING TROF DEVELOPING OVER THE
NORTH COAST LATE THIS WEEKEND...HOWEVER THE MRF IS THE SLOWEST MODEL
HOLDING THE RIDGE UNTIL MONDAY. WILL TREND MORE TOWARDS CONSENSUS OF THE
12Z UKMET AND 00Z GEM AND INDICATE COOLING ON SUNDAY.

SPECIAL WEATHER STATEMENT ISSUED FOR HEAT AND THUNDERSTORMS.

.STO...NONE.

BLU BB 073/087 069/084 065 65221
RBL GG 072/110 071/104 067 65000
SAC GB 068/102 063/095 060 65000

TARDY

In the hours before

Special weather statement, Aug 1, 3:30 PM PDT, 1 hour 9 minutes before
CAZ005>010-065-074-075-021100-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
330 PM PDT MON AUG 01 2000

...HOT TEMPERATURES TO CONTINUE WEDNESDAY WITH COOLING THURSDAY...

A STRONG RIDGE OF HIGH PRESSURE OVER THE GREAT BASIN COUPLED WITH A
WARM AIRMASS OVER CENTRAL CALIFORNIA WILL RESULT IN HOT TEMPERATURES
ACROSS INLAND AREAS OF THE GREATER SAN FRANCISCO AND MONTEREY BAY
AREAS. HIGH TEMPERATURES ARE FORECAST TO REACH AS HOT AS 104 IN THE
WARMEST INLAND LOCATIONS. ALONG THE COAST AND AT THE BEACHES
TEMPERATURES WILL REAMIN AT SEASONABLE LEVELS...IN THE 60S TO LOWER
70S...DUE TO A COOLING SEABREEZE AND PATCHES OF FOG AND LOW CLOUDS.
ON THURSDAY THE RIDGE OF HIGH PRESSURE WILL SHIFT EAST...ALLOWING
FOR A STRONGER SEABREEZE TO USHER IN A COOLER MARINE AIRMASS INTO
INLAND LOCATIONS.

ALONG WITH HOT TEMPERATURES...THE AIR WILL FEEL MUGGIER AND MORE
UNCOMFORTABLE THAN USUAL. THIS IS THE RESULT OF MONSOONAL MOISTURE
MOVING INTO OUR AREA FROM THE SOUTHEAST. THIS MOISTURE WILL CAUSE
DEW POINTS...A MEASURE OF MOISTURE IN THE ATMOSPHERE...TO RISE INTO
THE UPPER 50S AND 60S. AS THE RIDGE OF HIGH PRESSURE SHIFTS EAST ON
THURSDAY THE AIRMASS WILL BEGIN TO DRY.

THE FOLLOWING REPRESENTS FORECASTED HIGH TEMPERATURES FOR
WEDNESDAY...REPRESENTING THE HOT WEATHER INLAND AND COOLER
TEMPERATURES CLOSER TO THE COAST...AND FORECASTED HIGH TEMPERATURES
FOR THURSDAY...REPRESENTING THE COOLER WEATHER THROUGHOUT THE AREA.
ALSO...ALTHOUGH FORECASTED HIGH TEMPERATURES ON WEDNESDAY WILL BE
HOT INLAND...NO RECORDS ARE EXPECTED TO BE TIED OR BROKEN.

                                  WED 08/02  THU 08/03
IN THE NORTH BAY......................................
                       SANTA ROSA     96         91
                       SAN RAFAEL     92         87
                       NAPA           93         89

IN THE EAST BAY.......................................
                       CONCORD        99         94
                       LIVERMORE     102         96
                       FREMONT        93         88
                       OAKLAND        79         74

IN THE SOUTH BAY......................................
                       SAN JOSE       94         88
                       MORGAN HILL    98         93
                       MOUNTAIN VIEW  85         81

ON THE PENINSULA......................................
                       REDWOOD CITY   86         82
                       SFO AIRPORT    77         73
                       SAN FRANCISCO  75         69

NEAR MONTEREY BAY.....................................
                       SANTA CRUZ     73         69
                       MONTEREY       73         68
                       SALINAS        76         72

IN THE SALINAS VALLEY.................................
                       KING CITY      95         92

PEOPLE IN INLAND LOCATIONS TOMORROW SHOULD REMEMBER TO DRINK PLENTY
OF WATER AND AVOID PROLONGED EXPOSURE TO THE SUNLIGHT. ALSO IT IS
ADVISED TO CHECK ON THOSE SUSCEPTIBLE TO THE HEAT INCLUDING THE
ELDERLY...CHILDREN AND PETS. PLUS NEVER LEAVE CHILDREN OR PETS IN
CLOSED VEHICLES...EVEN FOR A VERY SHORT TIME.

FOR THE LATEST WEATHER INFORMATION CHECK OUT OUR WEB SITE AT,
WWW.NWS.MBAY.NET (ALL LOWER CASE LETTERS) OR LISTEN TO NOAA WEATHER
RADIO AT A FREQUENCY OF 162.40 MHZ IN THE SAN FRANCISCO AND OAKLAND
AREAS...OR 162.55 MHZ IN THE SAN JOSE AND MONTEREY BAY AREAS.

KOZLOWSKI

Nearby

Severe Thunderstorm Warnings in California, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.